Source: 7 News
A woman in her 40s has died after receiving the coronavirus vaccine.
The 48-year-old from the New South Wales Central Coast was hospitalised and died on Wednesday after being given the vaccine last Friday.
It is reported that she developed blood clots after receiving the jab.
She is also believed to have been diabetic.
The federal Department of Health released a statement on Thursday evening saying the Therapeutic Goods Administration and NSW Health authorities were investigating the woman’s death but no direct causal link had been established yet between her receiving an AstraZeneca vaccine and her subsequent death.
“As part of this process, the TGA is seeking further clinical information including clinical test results from the NSW Health Department,” the statement reads.
“The blood clotting disorders being investigated in connection with the AstraZeneca COVID-19 vaccine differ from common blood clots or venous thromboembolism, which occur in around 50 Australians every day.
The clotting disorder being investigated in connection with the AstraZeneca COVID-19 vaccine, which is now referred to as ‘thrombosis with thrombocytopenia syndrome’ (TTS), has been confirmed. It has presented in two known cases out of over 700,000 people who have received the AstraZeneca vaccine in Australia.
“It has not yet been established whether there is any link between the COVID-19 vaccine and the tragic death reported by NSW health officials.
“NSW Health has said there is no confirmed link but further investigations are underway.”
Earlier on Thursday NSW Health released a statement saying it would not “speculate on or discuss individual cases” but the death was “a tragedy and our condolences are with the family and loved ones of the person who has passed away.”
“The Therapeutic Goods Administration (TGA) is responsible for regulating and monitoring the use of COVID-19 vaccines in Australia,” the statement read.
“Monitoring involves detecting and responding to any emerging safety concerns related to COVID-19 vaccines, particularly any adverse events following immunisation.
“NSW Health is notified when a serious or unexpected adverse event occurs.
“NSW Health investigates these events and refers its expert panel findings to the TGA, which is responsible for assessing causality.
“Many conditions can arise during normal life, whether or not a vaccine is administered, but it remains important to report any new serious or unexpected events so that safety can be appropriately monitored.”